View Full Version : Do receptor sides go away after qutting finasteride?

03-02-2015, 09:41 PM
Just wondering if anyone knows this or not. After quitting finasteride, do the additional receptor sites that were created by the drug go away? Or do you now have more receptor sites permenantly?

Rashid Rashid, MD, PhD
03-02-2015, 11:05 PM
This is an interesting question and often comes up in regards to finasteride discussions on this board. The literature has looked at receptor changes in other parts of the body in response to this medication but no peer reviewed work exists(that I have read) showing what the exact alterations are in the scalp.

03-03-2015, 06:35 AM
Dr., so it is unknown if the body even makes more receptor sites? The reason I ask is because at the 1 year mark for me, my hair literally got terrible and I experienced a big shed. Now I have sore spots along my left hair line and the hairline has receded a 1/4 inch in the past 3 months. I have this wacky theory that if my body did In fact make more receptor sites, maybe my body is also attacking them and causing my inflammation and hair thinning/loss. I wasn't thinning at all anywHere before finasteride and now 1 year and 4 months in my hair is garbage and I have been shedding hair with white bulbs since October. I can't even where a beanie because It puts pressure on my sore spots on scalp/hairline.